MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82091-01
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Air Embolism (1697); Transient Ischemic Attack (2109)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effects of embolism and tia- transient ischemic attack is listed in the x-act carotid stent system instructions for use as adverse events potentially associated with carotid stents and embolic protection systems.The investigation determined the reported difficult to advance appears to be related to circumstances of the procedure as it is likely that resistance was met with the calcified anatomy resulting in the reported difficulty to advance.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the left internal carotid artery.An emboshield nav 6 embolic protection system was first deployed without reported issue.The xact carotid stent system was attempted but could not cross the lesion due to the calcification.It was taken out and pre-dilatation was performed with a viatrac balloon dilatation catheter (bdc) without reported issue.The same xact stent delivery system was advanced and was deployed.The status of the stent is known to be patent.At this point, angiogram was performed and when the contrast was injected, air bubbles were seen in the vessel.The patient suffered a transient ischemic attack (tia) and could not speak and had decreased strength with her right hand.The emboshield nav6 filter was removed.After approximately 5-10 minutes, the symptoms resolved.No treatment was reported.A computed tomography (ct) scan was performed after leaving the cath lab.The patient had hospitalization but it was originally planned.The next day the patient's symptoms were back to baseline.There was no significant delay in the procedure.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12828804
Report Number2024168-2021-10469
Device Sequence Number4419338
Product Code NIM
UDI-Device Identifier08717648010279
UDI-Public08717648010279
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number82091-01
Device Catalogue Number82091-01
Device Lot Number9062061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD EMBOLIC PROTECTION SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient Weight52 KG